LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Not doing well on Flagyl

 - UBBFriend: Email this page to someone!    
Author Topic: Not doing well on Flagyl
koo
LymeNet Contributor
Member # 30462

Icon 1 posted      Profile for koo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have to take this 250 mg. bid. I immediately developed discomfort in the sternum that comes and goes and tenderness in the xiphoid. I have to go up stairs slowly and can hardly even walk the dog. With exertion the sternum discomfort intensifies. The more it intensifies, the harder it is to take a deep breath. I even went to a cardiologist yesterday and everything was "fine". EKG normal. He didn't hear a friction rub but I will still get an echo next week to see if there is a pericardial effusion. Is something like this common with Flagyl? I also have severe bouts of lightheadedness upon rising...sometimes, not all the time. This is new as well. Naproxen or Advil seems to help with the sternal discomfort. What's weird though is how this comes and goes throughout the day.
Posts: 478 | From Third Coast | Registered: Feb 2011  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Google costrochondritis. Common with Lyme. Most likely a herx reaction.

Go easy on the flagyl. A SLIVER of a 250 mg pill can bring a big man to his knees.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95426 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
rera2528
LymeNet Contributor
Member # 29886

Icon 1 posted      Profile for rera2528     Send New Private Message       Edit/Delete Post   Reply With Quote 
I echo Lymetoo. Costochondritis was my first symptom, and it is one of the last for me to get rid of.

I am on flagyl 3 days a week, because my stomach couldn't handle more than that. During those three days, my costo is worse. I also have more air hunger then, and feel like I am having palpitations, but I think they are muscle spasms around my inflamed ribs.

At the same time, definitely continue with the echo and watch the lightheadedness.

Also, with the Advil piece--when this first developed, Advil was all that relieved some of the chest pain. Whether it was just the Advil, or that plus Lyme & co, I developed stomach a stomach erosion and cannot take NSAIDs ever again.

I think Chiquita has posted some ideas about natural pain relievers or anti-inflammatories that are gentler on the stomach.

Best to you,
Rera2528

Posts: 447 | From Vermont | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
koo
LymeNet Contributor
Member # 30462

Icon 1 posted      Profile for koo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Rera, sounds like we have the exact same results from Flagyl. Why does it cause this sternal pain and xiphoid pain? Is it because of what it is doing as far as busting cysts or is it the medication itself? I am thinking the former but I could be wrong. It doesn't bother my stomach or digestive system (yet), and I think I am actually starting to tolerate it better day 3-1/2. I only need to stay on it for 10 days so I think I will just hang in there. I start doxy 100 mg bid after I finish Flagyl. How will this make me feel?
Posts: 478 | From Third Coast | Registered: Feb 2011  |  IP: Logged | Report this post to a Moderator
rera2528
LymeNet Contributor
Member # 29886

Icon 1 posted      Profile for rera2528     Send New Private Message       Edit/Delete Post   Reply With Quote 
I can't really say why the flagyl causes some symptoms to flare over others. I tend to think that the costo pain is from babs, rather than Lyme, but I can't remember why I think that.

I was on doxy before the flagyl, so I'm not sure how it will make you feel. Doxy can also be pretty rough on your stomach.

Good luck!

Posts: 447 | From Vermont | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.